Alert archive / Florida / Coastal Flood Statements in 2009
Coastal Flood Statement 2, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Sep 19, 2009, 3:07 PM EDT for Monroe County, Florida. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2009, 3:07 PM EDT (19:07 UTC)
- Expired
- Sep 20, 2009, 2:00 AM EDT
- In force
- 11 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3298 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KKEY 191907 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 307 PM EDT SAT SEP 19 2009 FLZ076>078-200315- /O.CAN.KKEY.CF.W.0001.000000T0000Z-090920T0600Z/ /O.NEW.KKEY.CF.S.0002.090919T1907Z-090920T0600Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 307 PM EDT SAT SEP 19 2009 ...MINOR STREET FLOODING EXPECTED FROM PERIGEAN SPRING TIDES... A LUNAR PERIGEE EARLIER THIS WEEK CONTINUES TO RESULT IN TIDE LEVELS HIGHER THAN NORMALLY SEEN IN THE FLORIDA KEYS. MINOR TIDAL OVERFLOW WILL OCCUR AT SOME LOCATIONS IN THE KEYS DURING THE HIGHER HIGH TIDES TONIGHT. WATER LEVELS NEAR 3 FEET ABOVE MEAN LOWER LOW WATER ARE EXPECTED A COUPLE OF HOURS ON EITHER SIDE OF THE TIMES OF HIGHER HIGH TIDE TONIGHT. AT KEY WEST HARBOR...THE HIGHER HIGH TIDE WILL OCCUR AT 1100 PM TONIGHT. AT VACA CUT...THE HIGHER HIGH TIDE WILL OCCUR AT 949 PM TONIGHT. AT WHALE HARBOR CHANNEL...THE HIGHER HIGH TIDE WILL OCCUR AT 1008 PM TONIGHT. IN ADDITION...MINOR TIDAL OVERFLOW IS POSSIBLE AROUND THE TIMES OF HIGHER HIGH TIDES SUNDAY NIGHT. MAXIMUM TIDAL CURRENT SPEED WILL EXCEED 3 KNOTS IN SOME CHANNELS BETWEEN TIMES OF HIGH AND LOW TIDE. A FEW OF THE CHANNELS WITH THE HIGHEST CURRENT SPEED INCLUDE MOSER CHANNEL...BAHIA HONDA CHANNEL...AND THE KEY WEST SHIPPING CHANNEL NEAR FORT ZACHARY TAYLOR STATE PARK. PLEASE REPORT COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL WEATHER SERVICE OFFICE. DIAL 305-295-1316 EXTENSION 3. ADDITIONAL STATEMENTS WILL BE ISSUED AS NEEDED CONCERNING THESE ABOVE NORMAL TIDES. $$ BS
1 follow-up statement
000 WHUS42 KKEY 200405 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1205 AM EDT SUN SEP 20 2009 FLZ076>078-200600- /O.CON.KKEY.CF.S.0002.000000T0000Z-090920T0600Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 1205 AM EDT SUN SEP 20 2009 ...MINOR STREET FLOODING EXPECTED FROM PERIGEAN SPRING TIDES... A LUNAR PERIGEE EARLIER THIS WEEK CONTINUES TO RESULT IN TIDE LEVELS HIGHER THAN NORMALLY SEEN IN THE FLORIDA KEYS. MINOR TIDAL OVERFLOW WILL OCCUR AT SOME LOCATIONS IN THE KEYS DURING THE HIGHER HIGH TIDES TONIGHT. WATER LEVELS NEAR 3 FEET ABOVE MEAN LOWER LOW WATER ARE EXPECTED A COUPLE OF HOURS ON EITHER SIDE OF THE TIMES OF HIGHER HIGH TIDE TONIGHT. AT KEY WEST HARBOR...THE HIGHER HIGH TIDE OCCURRED AT 1100 PM SATURDAY NIGHT. AT VACA CUT...THE HIGHER HIGH TIDE OCCURRED AT 949 PM SATURDAY NIGHT. AT WHALE HARBOR CHANNEL...THE HIGHER HIGH TIDE OCCURRED AT 1008 PM SATURDAY NIGHT. IN ADDITION...MINOR TIDAL OVERFLOW IS POSSIBLE AROUND THE TIMES OF HIGHER HIGH TIDES SUNDAY NIGHT. MAXIMUM TIDAL CURRENT SPEED WILL EXCEED 3 KNOTS IN SOME CHANNELS BETWEEN TIMES OF HIGH AND LOW TIDE. A FEW OF THE CHANNELS WITH THE HIGHEST CURRENT SPEED INCLUDE MOSER CHANNEL...BAHIA HONDA CHANNEL...AND THE KEY WEST SHIPPING CHANNEL NEAR FORT ZACHARY TAYLOR STATE PARK. PLEASE REPORT COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL WEATHER SERVICE OFFICE. DIAL 305-295-1316 EXTENSION 3. ADDITIONAL STATEMENTS WILL BE ISSUED AS NEEDED CONCERNING THESE ABOVE NORMAL TIDES. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 19, 2:55 PM EDT, 12 minutes earlier.
Area forecast discussion, Sep 19, 2:55 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 255 PM EDT SAT SEP 19 2009 .DISCUSSION... .CURRENTLY... KBYX DETECTS ISOLATED SHOWERS AND THUNDERSTORMS THROUGHOUT THE FORECAST AREA. SKIES OVER THE ISLAND CHAIN ARE PARTLY CLOUDY. WINDS OVER LAND ARE SOUTHEAST NEAR 5 MPH. C-MAN WINDS...ON AVERAGE...ARE SOUTHEAST AT 5 TO 10 KNOTS. TEMPERATURES ARE NEAR 90 DEGREES. ONLY ABOUT SEVEN DEGREES OF COOLING IS EXPECTED TONIGHT DUE TO LIGHT EAST TO SOUTHEAST SURFACE WINDS OVER WATER WITH TEMPERATURES IN THE UPPER 80S. .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... A TROUGH OF LOW PRESSURE OVER SOUTH FLORIDA WILL DISSIPATE TONIGHT. THE SERVICE AREA WILL BE LOCATED ALONG THE SOUTHERN PERIPHERY OF A LARGE ANTICYCLONE...CENTERED IN THE NORTHWEST ATLANTIC OCEAN... SUNDAY AND SUNDAY NIGHT. LACK OF LARGE SCALE LIFT WILL LIMIT POPS TO SLIGHT CHANCE CATEGORY TONIGHT THROUGH SUNDAY NIGHT. WINDS WILL BACK TO MORE OF A NORTHEASTERLY DIRECTION MONDAY AND MONDAY NIGHT...AHEAD OF A TROUGH OF LOW PRESSURE...FORMERLY KNOWN AS HURRICANE FRED. A NORTHEASTERLY STEERING FLOW OF 10 TO 15 KNOTS WILL PUSH CONVECTION THAT DEVELOPS OVER THE SOUTH FLORIDA PENINSULA TOWARD THE FLORIDA KEYS MONDAY AFTERNOON AND EARLY MONDAY NIGHT. AS A RESULT...RAIN CHANCES WILL BE A LITTLE HIGHER MONDAY AND MONDAY NIGHT COMPARED TO TONIGHT THROUGH SUNDAY NIGHT. A LUNAR PERIGEE EARLIER THIS WEEK CONTINUES TO RESULT IN TIDE LEVELS HIGHER THAN NORMALLY SEEN IN THE FLORIDA KEYS. TIDES THIS MORNING PEAKED AT JUST ABOVE 2.8 FEET ABOVE MEAN LOWER LOW WATER. A HIGHER HIGH TIDE WILL OCCUR FROM 900 PM TO 1100 PM TONIGHT. GIVEN A CONSTANT TIDAL ANOMALY OF AROUND THREE QUARTERS OF A FOOT...TIDE LEVELS TONIGHT SHOULD PEAK AT AROUND 3 FEET ABOVE MEAN LOWER LOW WATER. THIS WOULD RESULT IN MINOR STREET FLOODING OF LOW LYING AREAS (2 FEET ABOVE MEAN SEA LEVEL). A COASTAL FLOOD STATEMENT WILL BE ISSUED LATER THIS AFTERNOON FOR MINOR STREET FLOODING OF LOW LYING AREAS TONIGHT. .LONG TERM (MONDAY THROUGH FRIDAY)... MOST LIKELY...THE AFOREMENTIONED THROUGH OF LOW PRESSURE SHOULD PASS ACROSS THE FLORIDA KEYS TUESDAY OR TUESDAY NIGHT. BROAD LOW LEVEL CYCLONIC FLOW TUESDAY THROUGH THURSDAY WILL BE RESPONSIBLE FOR MIDDLE OF THE ROAD CHANCE POPS. AN ATLANTIC RIDGE OF HIGH PRESSURE SHOULD EXTEND ACROSS THE SOUTHEASTERN UNITED STATES THURSDAY NIGHT THROUGH SATURDAY. RAIN CHANCES THURSDAY NIGHT THROUGH SATURDAY WILL BE NEAR NORMAL FOR THIS TIME OF YEAR. && .MARINE... GENTLE EAST TO SOUTHEAST SURFACE WINDS EXPECTED ON ALL KEYS WATERS TONIGHT. NO ADVISORIES OR CAUTIONARY STATEMENTS EXPECTED TONIGHT THROUGH AT LEAST THURSDAY. && .AVIATION... VFR CONDITIONS WILL PREVAIL THIS EVENING AT THE MARATHON AND KEY WEST TERMINALS...WITH LIGHT WINDS AND SCT CLOUDS. AS ALWAYS... ISOLATED SHOWERS WILL BE PRESENT WITHIN OUR SERVICE AREA. IF THUNDER THREATENS EITHER TERMINAL...WE WILL ISSUE A TIMELY AMENDMENT. && .CLIMATE... ON THIS DATE IN KEYS WEATHER HISTORY...IN 1917...THE HIGH TEMPERATURE IN KEY WEST WAS ONLY 79 DEGREES. THIS SET THE DAILY RECORD FOR COOLEST HIGH TEMPERATURE MEASURED IN KEY WEST ON SEPTEMBER 19TH...A RECORD WHICH STILL STANDS 92 YEARS LATER. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 82 90 81 90 / 20 20 20 30 MARATHON 82 91 81 91 / 20 20 20 30 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE/FIRE/CLIMATE/DIGITAL...BS AVIATION/NOWCASTS....................DFM DATA ACQUISITION.....................DR VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Sep 19, 6:00 AM EDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EDT SAT SEP 19 2009 FLZ076>078-GMZ031>033-052>054-072>075-201000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 600 AM EDT SAT SEP 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE ISLAND CHAIN AND THE SURROUNDING WATERS TODAY. SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG THE ISLAND CHAIN AND THE SURROUNDING WATERS TONIGHT. THE PRIMARY THUNDERSTORM HAZARDS WILL BE LIGHTNING STRIKES AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED OR SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE FLORIDA KEYS AND THE ADJACENT WATERS. THE PRIMARY THUNDERSTORM HAZARDS WILL BE LIGHTNING STRIKES AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... DAF
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 3:00 PM EDT | Coastal Flood Warning | KEY | Monroe | 7 min |
Nearby
Coastal Flood Statements in Florida, 2009Every coastal flood statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.